The Alien Within: 47 – IT Fails & Hyper Drive…
WFHing & Drugs…
Working from home (WFHing) is a two way benefit at any time, but is particularly useful when undergoing treatment of the nature of Chemotherapy, with its ups, downs, unknown and, sometimes, disabling effects.
However, one has to be at the mercy of technology and the stability of communications required to carry out ones daily tasks. Part of the reason for yesterday’s visit to Barnet was to update a raft of software on my ProBook to enable continued communication through the software I use in my home office.
This was completed in a couple of hours while there, but one of the key packages I use, the accounts package,we still could not connect to, even after all the updating.
I was told I would need to place another ticket call to have this issue fixed as it was another IT section.
It was too late by the time I got home yesterday, so I left it until this morning. Having tried and failed to log in this morning, I called IT and logged a ticket, as the HelpDesk could not deal with it directly, it is another IT section don’t you know. I asked if I could have the telephone number for this mysterious section, but was informed they are not permitted to give out that information, WTF?
Digging through my historic IT e-mails I happened across an e-mail from someone in this mysterious other IT section, which had a telephone number included! I called them up immediately and was picked up by a seemingly helpful young lady, who said she would start by resetting my password and e-mail it to me, which she did within ten minutes. Result I thought!
Not so, and three password changes later my helpful contact had to rethink…
Long story short, after another hour, or so, of e-mail exchanges and no progress, my helpful contact sent me a different url address and asked me to sign in to it. Lo and behold it worked, it turns out I had been directed to the wrong desktop icon from the outset. Sometimes IT astounds me!
Whilst the success did permit me to do some tasks, the key one of month end reporting had passed its deadline by this time and yet another month has passed without the opportunity to properly verify my various accounts. Hopefully, we will remain connectable for next month’s deadlines.
I am not sure why, perhaps because I am not sleeping that well this week, but the steroid effect is much more noticeBle this Chemo week. Imagine taking x3 triple espressos, one after the other, first thing in the morning and multiply the effect to last at least deep into the afternoon and you will be somewhere near the hyper drive I have been e periencing since Monday.
As an aside, I did used to take three triple espressos when attending meetings in London, albeit a good few years ago, so I am familiar with the caffeine overdose effect!
It may well be a viscous circle and the after effects of the steroids lasts well into the night and is interrupting my sleep pattern (not that it has ever been a good pattern anyway!).
Weird thing is, even though it is leaving me really tired from mid to late afternoon, it is not a sleepy kind of tired. Weird indeed!
At least he hyper drive does allow me to be productive until it wears off…
And my pump is draining nicely…
NEXT: Cycle 3 – Day 4
EEK…. I hate that over-caffeinated feeling! I bet that’s what is preventing you from sleep. Maybe try a super concentrated dose of chamomile tea at night?
Ooohh, I would probably hate Camomile even more, especially super concentrated… :-/
Hello Rog, thanks for the journal – nice to keep up with what yr up to, and interesting besides to hear a bit about your treatment. It’s all got very sophisticated over the years hasn’t it. Hope you’re getting adequate rest while those steroids are wreaking havoc with your circadian rhythms! T
Hey up Jennifer, welcome to the, probably, most boring blog on the planet… 🙂
Great to see you here though and very much appreciate the comments sweetie… x x
Well, it’s not boring to US, dear Rog. 🙂
Far too kind sweet Catkin… x x